Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Fed up with my stupid face this week!

(6 Posts)
CharleyDavidson Fri 22-Jul-16 23:09:32

Just venting!

I have trigeminal neuralgia but my facial pain is usually well controlled with the gabapentin I take. I have a small amount of breakthrough pain on a daily basis (think toothache and earache, not enough to make me pull up short and say ouch, but annoying and obvious to me) but I can't raise my meds without increasing the side effects that I'm already hacked off with having to put up with.

Only this week I'm having more breakthrough pain. Or rather a higher level of pain than usual.

My annual neuro appt should have been Dec but due to new arrangements it wasn't booked til April, and then it was cancelled on the day as he was ill. I haven't heard back from them for a new date but I'm going to have to chase it up if this pain continues.

It's far and away as bad as the sharp agony of a full attack so prob can't complain and there's v little I can do either (rock and a hard place as far as meds vs side effects are concerned) but it's annoying me.

So I'm moaning on here. No replies expected, just venting. Grrrrr.

SuburbanRhonda Fri 22-Jul-16 23:11:44

I don't think I ever really appreciate what people go through when they have a lifelong health condition.

I hope you're able to get another appointment, OP. It sounds like shit.

Lorelei76 Fri 22-Jul-16 23:17:21

Oh I'm sorry OP
Chronic pain is awful
Def chase up that appointment
Can you take amitryptaline?

CharleyDavidson Fri 22-Jul-16 23:34:14

I've not been prescribed it and I've had an horrendous time in the past with carbamazepine (couldn't stay awake/walk a straight line/felt sick/had a massive twitch etc etc) so am loathe to take anything else if I can help it. Especially as I still have twitchiness, probs with my memory, my handwriting and other mini issues on the gaba.

REALLY don't want to be told I have to stop the gaba and swap to something else either. Far too scared of the pain to do that. When I had to stop the carbamazepine and wait 2 days for it to leave my system before starting the new stuff I had an ok day as it left my system, then a day of absolute agony - a 24hour solid attack. Not doing that again. Ever.

Lorelei76 Sat 23-Jul-16 00:12:01

I hear you
I think - from a mate who has TN - you can take gapbentin and ami together so might be worth asking.

I wish I could offer more than sympathy. flowers

CharleyDavidson Sat 23-Jul-16 23:49:10

Thanks. A better day today. smile

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now